Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2016, 4:04 PM CDT for 4 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 4:04 PM CDT (21:04 UTC)
- Expired
- May 30, 2016, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Andrew County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WUUS53 KEAX 302104
SVREAX
MOC003-021-063-075-302130-
/O.NEW.KEAX.SV.W.0124.160530T2104Z-160530T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDREW COUNTY IN NORTHWESTERN MISSOURI...
SOUTHWESTERN GENTRY COUNTY IN NORTHWESTERN MISSOURI...
WESTERN DEKALB COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN BUCHANAN COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 430 PM CDT
* AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CLARKSDALE... OR 12 MILES EAST OF COUNTRY CLUB VILLA...MOVING
NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KING CITY...STEWARTSVILLE...UNION STAR...CLARKSDALE...COSBY...
AMITY...FAIRPORT AND HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9430 3975 9449 3975 9456 3979 9473
4009 9459
TIME...MOT...LOC 2104Z 200DEG 22KT 3982 9459
HAIL...1.00IN
WIND...60MPH
$$
MELL1 follow-up statement
340
WWUS53 KEAX 302129
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT MON MAY 30 2016
MOC003-021-063-075-302138-
/O.EXP.KEAX.SV.W.0124.000000T0000Z-160530T2130Z/
ANDREW MO-GENTRY MO-DEKALB MO-BUCHANAN MO-
429 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDREW...
SOUTHWESTERN GENTRY...WESTERN DEKALB AND NORTHEASTERN BUCHANAN
COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4004 9430 3975 9449 3975 9456 3979 9473
4009 9459
TIME...MOT...LOC 2126Z 200DEG 22KT 3982 9459
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:42 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 30, 12:42 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1242 PM CDT MON MAY 30 2016 .Discussion... Issued at 416 AM CDT MON MAY 30 2016 Today - Wednesday: Not much to hang one's hat on to define where/when convection will form or move in today. A weak and poorly defined warm front extends from central NE through south central IA and northeast MO this morning. Isolated/elevated convection aided by weak isentropic ascent on the 305K surface has sputtered through the night across the far northeastern counties. Think this lift will dissipate by mid morning. Otherwise, think the CWA will be dry until this afternoon. Inspection of local progged soundings reveals a very unstable airmass with the CIN disappearing this afternoon. Short range convective allowing models as well as GFS and NAM paint the picture of hit and miss/pulse type convection. 0-6km shear is very weak so convection will be sub-severe. North TX MCS is heading towards the gulf and 00z/06z models not handling this well which calls into question the vorticity max the GFS and especially the NAM show over OK by 18z. For now will focus on diurnally driven/pulse type convection. High temperatures should be similar to yesterdays. Overnight, convection generated along a weak cold front will likely weaken as it heads towards northwest MO after midnight. This activity could survive the typical morning dissipation phase and sputter around before redeveloping in the afternoon. The precipitation and how much/how long the convective cloud debris linger will determine the degree of instability and later convective potential/coverage. Even if we see moderate instability the severe threat will again be muted by weak 0-6km shear in the 15-20kt range. The cold front wont reach the region until Tuesday night as it awaits the arrival of a moderately strong upstream shortwave. This should ensure likely type PoPs into the evening hours. Wednesday will start the transition to a drier period as the cold front moves into central MO by late morning. Will keep high chance PoPs over the southeast third of the CWA. Thursday - Sunday: A relatively uneventful and quiet period marked initially by drier and more stable air arriving as weak high pressure builds into the region. Temperatures will be near or slightly below seasonal readings. Faster northwest flow aloft resides across the north central and Great Lakes states. Will need to monitor for any buckles in the flow signaling a shortwave dropping southeast. GFS picks up on a feature forcing a cold front through the mid MO River Valley late Saturday whereas the ECMWF does not. Lacking confirmation and with the blended approach only yielding below climatology PoPs will maintain a dry forecast. Do see slightly warmer temperatures and an uptick in humidity with the return of southerly flow. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1230 PM CDT MON MAY 30 2016 Thunderstorms are slowly making their way northward into east-central KS and west-central MO early this afternoon. Additional storms are beginning to develop just south of the KC metro area and will continue to lift north as well. Over the next couple of hours, chances for storms to be in the terminals' vicinity will be on the increase and have kept VCTS mention as such. IXD appears likely to be the first one to see storms in the area, by about 19Z, with the best storm chances occurring in the vicinity of the rest of the terminals between 20Z through about 01Z. Will be monitoring to see if AMDs will be necessary to include TSRA but given the loose organization of the storms, didn't have enough confidence to include direct impacts to the terminals at this time. Winds will remain out of the south throughout the TAF period with another round of storms possible later tomorrow, likely beyond this TAF period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...MJ Aviation...lg
Hazardous weather outlook, May 30, 4:45 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 445 AM CDT MON MAY 30 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 445 AM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TUESDAY. A FEW OF THESE MAY BE STRONG. THUNDERSTORM CHANCE CONTINUE WEDNESDAY BUT NO SEVERE STORMS ARE EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 30, 1:17 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 117 PM CDT MON MAY 30 2016 KSZ057-105-MOZ043-301900- MIAMI KS-JOHNSON KS-CASS MO- 117 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON... NORTHEASTERN MIAMI AND WESTERN CASS COUNTIES UNTIL 200 PM CDT... AT 116 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOUISBURG...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OVERLAND PARK...OLATHE...LEAWOOD...BELTON...RAYMORE...PAOLA... SPRING HILL...PECULIAR...LOUISBURG...CLEVELAND...FREEMAN... LAKE ANNETTE...WEST LINE...CHILES...BUCYRUS...HILLSDALE...STANLEY... STILLWELL AND WAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3849 9455 3860 9490 3890 9477 3876 9432 TIME...MOT...LOC 1816Z 203DEG 20KT 3862 9468 MELL
Local storm report, May 30, 3:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 3 N EDGERTON 38.80N 95.00W
05/30/2016 JOHNSON KS 911 CALL CENTER
40X80 BARN DESTROYED...POWER POLES DOWN...AND 8 TO 10
INCH TREE LIMBS DOWN. POSSIBLE MICROBURST. TIME
ESTIMATED...REPORT CAME INTO DISPATCH AT 1400 LOCAL TIME.
&&
LAFLINLocal storm report, May 30, 3:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 3 S FREEMAN 38.57N 94.50W
05/30/2016 CASS MO 911 CALL CENTER
SIX INCHES OF WATER OVER W HIGHWAY JUST EAST OF O HIGHWAY
&&
32Special weather statement, May 30, 3:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 PM CDT MON MAY 30 2016 MOZ012-013-020-021-302130- BUCHANAN MO-ANDREW MO-CLINTON MO-DE KALB MO- 351 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINTON... SOUTHEASTERN ANDREW...SOUTHWESTERN DEKALB AND NORTHEASTERN BUCHANAN COUNTIES UNTIL 430 PM CDT... AT 351 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEWARTSVILLE...OR 8 MILES NORTH OF GOWER...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. JOSEPH...MAYSVILLE...STEWARTSVILLE...CLARKSDALE...EASTON... COSBY...AMITY AND HELENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3966 9453 3968 9479 3996 9466 3991 9435 TIME...MOT...LOC 2051Z 200DEG 20KT 3973 9463 MELL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:17 PM CDT | Special Weather Statement | EAX | Cass | 43 min |
| May 30, 2:23 PM CDT | Flash Flood Warning | EAX | Cass | 3 hr |
| May 30, 3:51 PM CDT | Special Weather Statement | EAX | DeKalb | 39 min |
| May 30, 4:51 PM CDT | Special Weather Statement | EAX | Chariton | 39 min |
| May 30, 5:35 PM CDT | Special Weather Statement | EAX | Atchison | 40 min |
| May 30, 6:25 PM CDT | Areal Flood Advisory | EAX | Atchison | 2 hr |
| May 30, 6:34 PM CDT | Special Weather Statement | EAX | Atchison | 41 min |
| May 30, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 23 min |
| May 30, 6:54 PM CDT | Flash Flood Warning | EAX | Atchison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.